MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX® VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number RRT07070080L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis-report from third party was received, and will be further investigated.
 
Event or Problem Description
It was reported to gore that patient underwent endovascular treatment for a critical limb ischemia with a gore-tex® vascular graft - thin-walled removable ringed.It was stated that the prosthesis was implanted on (b)(6) 2019 as a below-the-knee femoro-popliteal bypass.It was reported that the clinical history takes notes of several revascularizations¿ surgeries in the context of ischemia.It was stated that on (b)(6) 2019, after about 1 month, two segments of the prosthesis were explanted due to infection to staphylococcus méti-s.
 
Additional Manufacturer Narrative
H6 evaluation codes investigation findings 213 refers to the product history review.A review of the manufacturing records indicated the lot met all pre-release specifications.Explant investigation (ei): the following is a summary of the ei observations: tissue present: yes.Segment 1 (19-112): the segment consisted of a gore-tex vascular graft (thin wall removable ring) fragment.The abluminal surface was generally devoid of tissue, except for multi-focal plaques of red/brown tissue.Both extremities were transected.Extremity a was transected in a non-uniform manner, as evident by cross-sectional view.The luminal view presented with dark brown/red and tan tissue occluding the lumen.Extremity b was ovular in shape and the luminal view presented in an unobstructed manner.The luminal patency could not be determined with the images/information provided.Segment 2 (19-113): the segment consisted of a gore-tex vascular graft fragment (type not provided) transected at an angle and connected to a dacron graft (presumptive) via blue running sutures (presumptive prolene®).The blue orientation line was consistent with that of a gore non-stretch vascular graft.The dacron graft was also connected to pink/red/brown native tissue via blue running sutures.The abluminal surface was generally devoid of tissue, except for minimal scattered plaques of red/brown tissue.Dark brown staining was observable on the abluminal surface.A partial, transverse transection, which was closed via blue, monofilament running suture, was present at approximately mid-graft.Multiple areas with evenly spaced serration marks, consistent with grasping/pulling with forceps/clamps, were present around the partial transection on the abluminal surface.Extremity a was transected and ovular in shape and the luminal view presented with brown/red and tan tissue occluding the lumen.The luminal patency could not be determined with the images/information provided.Material disruptions (i.E., transections, forceps marks, running suture) are consistent with those caused by surgical instrumentation (i.E., scalpel/scissors, forceps/clamps, suturing needle) likely used during a surgical procedure.The returned segments could not be correlated to a specific surgical or clinical event, from the information provided.Request for additional analysis: no.Reason: based on the ei¿s review of the third party report and reason for removal (infection), no additional analysis is requested.
 
Additional Manufacturer Narrative
A review of the sterilization records indicated the lot met all pre-release specifications.

Brand Name
GORE-TEX® VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11027049
Report Number2017233-2020-01538
Device Sequence Number10960326
Product Code DSY
UDI-Device Identifier00733132611034
UDI-Public00733132611034
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K880167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model NumberRRT07070080L
Device Catalogue NumberRRT07070080L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer10/28/2021
12/07/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date11/26/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale